Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2012, 4:12 AM EDT for Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 4:12 AM EDT (08:12 UTC)
- Expired
- Jul 13, 2012, 4:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Madison County, GA
The radar
The Greer radar (KGSP), 116 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WWUS82 KFFC 130812
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT FRI JUL 13 2012
GAZ027-038-130845-
412 AM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 445 AM EDT...
AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN OVER SANDY CROSS...MOVING NORTHEAST AT
15 MPH.
OVER THE LAST HOUR...1.50 TO 1.75 INCHES OF RAIN HAS FALLEN IN THIS
AREA...AND ANOTHER 0.25 TO 0.50 INCHES IS POSSIBLE. RUNOFF FROM
THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO RISE...AND CAUSE
MINOR FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND
SANDY CROSS...SMITHONIA...COLBERT...POINT PETER...WATSON MILL BRIDGE
STATE PARK...COMER...CARLTON...PAOLI AND HARRISON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
3410 8303 3406 8299 3401 8291 3385 8301
3392 8321 3405 8322 3425 8316 3426 8310
TIME...MOT...LOC 0811Z 204DEG 13KT 3397 8307
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:52 AM EDT, 20 minutes earlier.
Area forecast discussion, Jul 13, 3:52 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 AM EDT FRI JUL 13 2012 .SHORT TERM /TODAY THROUGH SATURDAY/... LIGHT TO MODERATE SHOWERS REMAIN ACROSS PORTIONS OF THE CWA THIS MORNING...ESPECIALLY PORTIONS OF EASTERN GEORGIA...AS REMNANTS OF THE AFTERNOON AND EVENING CONVECTION. FRONTAL BOUNDARY SITUATED ACROSS NORTH GEORGIA...IN COMBINATION WITH THE COPIOUS AMOUNTS OF MOISTURE...PROVIDED A FOCUS FOR CONVECTION. HIGH PRESSURE RIDGE BUILDING INTO THE REGION FROM THE ATLANTIC WILL DAMPEN OUT THIS BOUNDARY AS IT DOMINATES THE REGION INTO THE WEEKEND. ALTHOUGH THIS WILL KEEP PRECIPITATION POTENTIAL LOWER THAN WE HAVE BEEN SEEING THIS WEEK...HAVE STILL GONE WITH AT LEAST GOOD CHANCE POPS THROUGH SUNDAY. DIURNALLY DRIVEN INSTABILITY WILL STILL APPROACH 2000-3000 J/KG MUCAPE...WITH HIGHER END INSTABILITY ASSOCIATED WITH AREAS WHERE MORNING CLOUD COVER IMPROVES QUICKLY. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS AND SMALL HAIL THE MAIN CONCERNS. HAVE GENERALLY GONE WITH MAV/MET BLEND FOR TEMPERATURES...TENDING SLIGHTLY TOWARDS THE WARMER MAV GUIDANCE. HAVE HAD TO TWEAK DEW POINTS SLIGHTLY...ESPECIALLY WITH THE COMPLICATION ONGOING RAIN ACTIVITY KEEPING POCKETS OF HIGHER DEW POINTS IN THE AREA. OVERALL...MORE SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM. .HYDROLOGY... WIDESPREAD 0.5 INCHES HAVE FALLEN ACROSS THE AREA OVER THE LAST 24-HOURS...WITH 1 INCH + RAINFALL AMOUNTS COMMON ACROSS THE EASTERN METRO ATLANTA AND MACON AREAS...AND FURTHER NORTH ACROSS NORTH GEORGIA. AN ADDITIONAL WIDESPREAD QUARTER TO THIRD OF AN INCH CAN BE EXPECTED THROUGH SATURDAY...WITH AMOUNTS ABOVE 0.5 INCHES POSSIBLE. AFTERNOON AND EVENING CONVECTION HAS ALLOWED SOME OF THE MORE FLASHY METRO BASINS TO REACH BANKFULL...AND ARE WATCHING THESE CLOSELY AS THEY BEGIN TO CREST BELOW MINOR FLOOD STAGE. AS OF NOW...DO NOT FEEL FORECAST PRECIPITATION AMOUNTS WARRANT A FLOOD WATCH...BUT WILL CONTINUE TO MONITOR RIVER AND CREEK BASINS AS NECESSARY. 31 .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MODELS AGREE ON UPPER RIDGE BUILDING WESTWARD FROM THE ATLANTIC. RIDGING CONTINUES INTO THE FIRST OF THE WEEK BUT RIDGE FLATTENS OUT SOME MID WEEK AS A TROUGH DEEPENS ACROSS SOUTHERN CANADA. VARYING AMOUNTS OF MOISTURE REMAIN UNDER THE RIDGE BUT NO ORGANIZED DYNAMICS...SO A MAINLY DIURNAL PATTERN OF CHANCE OR SLIGHT CHANCE POPS EACH DAY STILL SEEMS REASONABLE. MAX TEMPERATURES MOSTLY IN THE 90S THROUGH THE PERIOD. 41 && AVIATION... 06Z UPDATE... GENERALLY LIGHT SHOWERS REMAIN ACROSS THE AREA...AND THEY TOO ARE DIMINISHING INTO THE OVERNIGHT HOURS. ATL METRO AND AHN TAF SITES ARE GENERALLY BKN IFR...AND ARE EXPECTED TO REMAIN SO THROUGH 13-15Z. COULD SEE PATCHY LIFR IN SOME AREAS. CSG AND MCN SHOULD REMAIN HIGH MVFR OR VFR. SLOWLY IMPROVING CONDITIONS EXPECTED THROUGH THE MORNING...WITH VFR BY 18Z. BEST THUNDER CHANCES 20-02Z SO HAVE CONTINUED WITH PREVIOUS PROB30. CONDITIONS WILL DEGRADE INTO TONIGHT AND EARLY MORNING SATURDAY...WITH IFR CIGS DEVELOPING AGAIN. ESE-SE WINDS WILL BE 3-5KTS THROUGH 15Z...THEN INCREASE TO 7-9KTS...THEN DECREASE TO 4-6KTS OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... HIGH ON WINDS. HIGH ON IFR CIGS...WITH MEDIUM CONFIDENCE THAT LIFR WILL NOT DEVELOP AT KATL. MEDIUM ON TIMING OF PROB30 TS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 71 89 70 / 50 50 40 30 ATLANTA 88 71 86 72 / 50 40 40 30 BLAIRSVILLE 83 67 83 67 / 70 50 50 30 CARTERSVILLE 87 72 87 69 / 60 50 50 30 COLUMBUS 90 73 91 73 / 50 30 40 20 GAINESVILLE 84 70 86 71 / 60 50 50 30 MACON 90 72 92 71 / 50 40 30 20 ROME 87 72 89 70 / 60 50 50 30 PEACHTREE CITY 87 72 87 69 / 50 40 40 30 VIDALIA 90 74 92 73 / 40 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Jul 12, 9:54 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 954 PM EDT THU JUL 12 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 954 PM EDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TONIGHT ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA THROUGH TONIGHT AS A BROAD UPPER LEVEL TROUGH PERSISTS OVER THE LOWER MISSISSIPPI RIVER VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE ACROSS EASTERN PORTIONS OF THE ATLANTA METRO AREA NORTHEAST TOWARD THE NORTHEAST GEORGIA MOUNTAINS. .DISCUSSION... THE SURFACE BOUNDARY AND THE UPPER TROUGH...COMBINED WITH MODERATE INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL CONTINUE TO PRODUCE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA. WITH THE LOSS OF DAYTIME HEATING...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND LOCAL FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND THERE REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 10:35 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT THU JUL 12 2012
GAZ057-058-130330-
1035 PM EDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BUTTS AND EAST
HENRY COUNTIES UNTIL 1130 PM EDT...
AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN FROM JUST EAST OF
MCDONOUGH TO JACKSON...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS AROUND
3 INCHES HAVE OCCURRED IN THIS AREA SINCE 730 PM EDT. ANOTHER
QUARTER INCH WILL BE POSSIBLE BEFORE THE RAIN ENDS BY MIDNIGHT.
RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF STREETS
AND ROADS IN BUTTS AND EAST HENRY COUNTIES. THIS WILL INCLUDE THE
AREAS AROUND MCKIBBEN...JACKSON...JENKINSBURG...LOCUST GROVE...STARK
...WORTHVILLE...FINCHERVILLE AND OLA.
&&
LAT...LON 3350 8413 3352 8404 3350 8403 3348 8395
3342 8391 3337 8386 3330 8387 3323 8412
3325 8412 3329 8409 3331 8413
TIME...MOT...LOC 0229Z 191DEG 12KT 3331 8401
16Special weather statement, Jul 13, 4:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT FRI JUL 13 2012
GAZ027-038-130845-
412 AM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 445 AM EDT...
AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN OVER SANDY CROSS...MOVING NORTHEAST AT
15 MPH.
OVER THE LAST HOUR...1.50 TO 1.75 INCHES OF RAIN HAS FALLEN IN THIS
AREA...AND ANOTHER 0.25 TO 0.50 INCHES IS POSSIBLE. RUNOFF FROM
THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO RISE...AND CAUSE
MINOR FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND
SANDY CROSS...SMITHONIA...COLBERT...POINT PETER...WATSON MILL BRIDGE
STATE PARK...COMER...CARLTON...PAOLI AND HARRISON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
3410 8303 3406 8299 3401 8291 3385 8301
3392 8321 3405 8322 3425 8316 3426 8310
TIME...MOT...LOC 0811Z 204DEG 13KT 3397 8307The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:47 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jul 12, 9:12 PM EDT | Special Weather Statement | FFC | Gwinnett, Rockdale | 33 min |
| Jul 12, 9:31 PM EDT | Special Weather Statement | FFC | Butts, Monroe, Newton | 29 min |
| Jul 12, 9:44 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 31 min |
| Jul 12, 10:04 PM EDT | Special Weather Statement | FFC | Butts | 26 min |
| Jul 12, 10:35 PM EDT | Special Weather Statement | FFC | Butts | 55 min |
| Jul 13, 5:04 AM EDT | Special Weather Statement | FFC | Oglethorpe | 56 min |
| Jul 13, 2:27 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 48 min |
| Jul 13, 2:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 13, 3:13 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Treutlen | 32 min |
| Jul 13, 3:30 PM EDT | Special Weather Statement | FFC | Cherokee | 45 min |
| Jul 13, 4:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 13, 4:21 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 24 min |
| Jul 13, 4:27 PM EDT | Special Weather Statement | FFC | Gwinnett, Walton | 33 min |
| Jul 13, 4:54 PM EDT | Special Weather Statement | FFC | Cherokee | 21 min |
| Jul 13, 5:15 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 45 min |
| Jul 13, 5:28 PM EDT | Special Weather Statement | FFC | Cherokee | 47 min |
| Jul 13, 5:35 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 25 min |
| Jul 13, 5:41 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 13, 5:48 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jul 13, 6:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 13, 6:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 13, 6:21 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 13, 6:31 PM EDT | Special Weather Statement | FFC | Greene, Jasper, Morgan, Oconee | 29 min |
| Jul 13, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 22 min |
| Jul 13, 6:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 13, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 25 min |
| Jul 13, 7:13 PM EDT | Special Weather Statement | FFC | Butts | 32 min |
| Jul 13, 7:21 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Jul 13, 7:24 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Jul 13, 7:35 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Jul 13, 7:49 PM EDT | Special Weather Statement | FFC | Butts | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.